Commentarii Mathematici Helvetici
Full-Text PDF (220 KB) | Metadata | Table of Contents | CMH summary
Published online: 2008-06-30
Generalized Property R and the Schoenflies ConjectureMartin Scharlemann (1) University of California, Santa Barbara, United States
There is a relation between the generalized Property R Conjecture and the Schoenflies Conjecture that suggests a new line of attack on the latter. The new approach gives a quick proof of the genus 2 Schoenflies Conjecture and suffices to prove the genus 3 case, even in the absence of new progress on the generalized Property R Conjecture.
Keywords: Schoenflies Conjecture, Heegaard splitting, framed surgery, critical level embedding, Property R
Scharlemann Martin: Generalized Property R and the Schoenflies Conjecture. Comment. Math. Helv. 83 (2008), 421-449. doi: 10.4171/CMH/131